Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A cancellation criterion for finite-rank torsion-free abelian groups


Author: J. Stelzer
Journal: Proc. Amer. Math. Soc. 94 (1985), 363-368
MSC: Primary 20K15; Secondary 20K30
MathSciNet review: 787873
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a necessary ring-theoretical criterion is given for a finite-rank torsion-free abelian group to have the cancellation property. This generalizes results obtained by L. Fuchs and F. Loonstra [5] for the rank-one case and resolves the cancellation problem for strongly indecomposable groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20K15, 20K30

Retrieve articles in all journals with MSC: 20K15, 20K30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0787873-X
PII: S 0002-9939(1985)0787873-X
Keywords: Finite-rank torsion-free abelian groups, cancellation property
Article copyright: © Copyright 1985 American Mathematical Society